Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 16, 2000, 3:10 PM CST for Jackson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2000, 3:10 PM CST (21:10 UTC)
- Expired
- Mar 16, 2000, 3:45 PM CST
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
836 WUUS54 KLIX 162110 SVRNEW MSC059-162145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 310 PM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 345 PM CST * AT 310 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES NORTHWEST OF VANCLEAVE...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WADE VANCLEAVE THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 2:00 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 16, 2:00 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CST THU MAR 16 2000 WEAK SHORT WAVE IS MOVING ACROSS N OF THE TIDAL LAKES INTO CENTRAL MS EARLY THIS AFTERNOON. ISOLATED SHOWERS AND FEW EMBEDDED THUNDERSTORMS WILL CONTINUE TO RAPIDLY MOVE NE OUT OF OUR CWA AS IT PUSHES THE BIG WEATHER MAKER ACROSS MUCH OF THE E PORTION OF GULF STATES THROUGH THIS EVENING. SURFACE TEMPERATURES ARE IN THE MID TO UPPER 70S CLOSE TO FIRING CONVECTIONS. HOWEVER, BOUNDARY WINDS ARE VERY WEAK AND SHIFTING TO W THEN N TONIGHT WITH VERY SHALLOW LOW LEVEL MOISTURE LATE TONIGHT. HARD TO THINK THE MID LEVEL CAPPING BE BROKEN. WATER VAPOR IMAGERY SHOWS RELATIVELY DRY AIR AT MID TO UPPER LEVEL ENTERING THE AREA. HOWEVER, HUMIDITY WILL INCREASE RAPIDLY DURING THE FRI EVENING AS A SECOND SHORT WAVE MOVING ACROSS TX AND LA NEXT COUPLE OF DAYS. INCREASING MID LEVEL FLOW WITH ENOUGH GULF MOISTURE BY THAT TIME WILL PROVIDE MUCH NEEDED RAINFALL INTO THE LOWER MS VALLEY BY FRI NIGHT INTO SAT NIGHT. A WEAK COLD FRONT WILL MOVE IN N OF OUR CWA LATE TONIGHT THEN CONTINUE TO MOVE SE TO NEAR THE COAST BY FRI MORNING. THE FRONT WILL BECOME NEARLY STATIONARY BY FRI EVENING ALONG THE COASTAL SECTIONS. THE FRONT WILL MOVE SE ACROSS THE GULF WATERS SUN AND MON. NGM IS LITTLE TOO FAST AND WEAKER ON HANDLING THE SECOND SHORT WAVE. PREFER AVN THOUGHT FOR TIMING AND POPS ON FRI NIGHT THROUGH SAT NIGHT. WILL MAKE COUPLE DEGREES ADJUSTMENT FOR TEMPERATURES TONIGHT AND FRI. FRI NIGHT AND SAT MODEL GUIDANCES LOOK OK. MCB 60/71/55/66 0166 BTR 61/72/52/68 0066 MSY 62/74/55/70 0066 BIX 64/73/58/69 0066 .NEW...NONE. LA...NONE. MS...NONE. XX
In the hours before
Special weather statement, Mar 16, 11:00 AM CST, 4 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-162100- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST THU MAR 16 2000 THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON IN RESPONSE TO A TROUGH OF LOW PRESSURE MOVING WELL IN ADVANCE OF AN APPROACHING FRONT. AT THIS TIME IT APPEARS THAT THE THUNDERSTORMS WILL NOT BE SEVERE. WIND GUSTS OF 35 TO 45 MPH...OCCASIONAL TO FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH THE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY AREA OF CONCERN WILL BE SOUTH OF THE TIDAL LAKES OF SOUTHEAST LOUISIANA AND ACROSS THE COASTAL MISSISSIPPI COUNTIES. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT THE PARISHES NORTH OF LAKE PONTCHARTRAIN AND THE COUNTIES OF SOUTHWEST MISSISSIPPI. FOR MORE INFORMATION, VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Mar 16, 12:18 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 PM CST THU MAR 16 2000
NATIONAL WEATHER SERVICE METEOROLOGISTS CONDUCTED A
GROUND SURVEY OF THE TORNADO DAMAGE IN THE HOUMA AREA
TODAY. INFORMATION IN THIS STORM REPORT WAS SUPPLEMENTED
BY INFORMATION FROM THE TERREBONNE PARISH EMERGENCY
MANAGEMENT AERIAL SURVEY CONDUCTED EARLIER THIS MORNING.
THE DAMAGE PATH WAS APPROXIMATELY 3 MILES LONG.
DAMAGE PATH MOSTLY NARROW VARYING BETWEEN 25 AND 30 YARD.
THE TORNADO MOVED ON A NORTHWEST HEADING AND ON THE
GROUND APPROXIMATELY 6 MINUTES FROM 157PM UNTIL 203PM.
THE MAJORITY OF DAMAGE WAS CLASSIFIED AS WEAK TORNADO
DAMAGE WITH A SMALL PORTION AROUND PROSPECT AVENUE
CLASSIFIED A STRONG TORNADO DAMAGE F2.
AT
APPROXIMATELY THE SAME TIME A SHORT LIVED TORNADO TOUCHED
DOWN IN LAFOURCHE PARISH JUST TO THE EAST OF THE
COMMUNITY OF BOURG.
AROUND 10AM CST PARISH
EMERGENCY MANAGMENT REPORTED A WATERSPOUT FLIPPED OVER A
FISHING BOAT IN THE COASTAL WATERS OF TERREBONNE PARISH
VICINITY OF OYSTER BAYOU. THREE MEN WERE ON BOARD AND TWO
OF THE MEN DROWNED.
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0158 PM HOUMA LA TORNADO
03/15/00 TERREBONNE *** 36 INJ ***
EMERGENY MANAGEMENT
REPORTED APPROXIMATELY
70 BUILDING DAMAGED.
0205 PM 9 E LAROSE LA TORNADO
03/15/00 LAFOURCHE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGEMENT. 1 MOBILE
HOME DESTROYED
0315 PM NORCO LA WIND DAMAGE
03/15/00 ST.CHARLES TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0330 PM 5 SE DES ALLEMANDS LA WIND DAMAGE
03/15/00 ST.CHARLES TREES BLOWN DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 1:00 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.